Tip Line: 414-777-5808 | newsdesk@cbs58.com

Severe bleeding case in Wisconsin linked to synthetic drugs

MADISON, Wis. (CBS 58) -- State health officials say they have confirmed a case of severe bleeding in Wisconsin linked to synthetic drugs. 

The drugs in question are often referred to as "fake weed," "K2", or "spice." It's been linked to two deaths in Illinois just this week. 

The products are found across the U.S. in convenience stores, gas stations, drug paraphernalia shops, novelty stores, and online. 

Health officials say hundreds of different synthetic cannabinoid chemicals are manufactured and sprayed on dried plant material or sold as liquids to be inhaled in addictive tobacco products like e-cigarettes or other vaping devices. New ones with unknown health risks are available each year. The Wisconsin Department of Health Services says synthetic cannabinoid products are unsafe, and the health effects of using them can be unpredictable, harmful, and even life-threatening.

Call 911 or go to the emergency department right away if you or someone you know has a serious reaction to synthetic cannabinoids.

Share this article: